Alert archive / Virginia / Tornado Warnings in 2015

Tornado Warning 8, NWS Wakefield, VA

June 20, 2015Caroline County, Westmoreland County, Virginia

NWS Wakefield, VA issued this tornado warning at Jun 20, 2015, 8:13 PM EDT for Caroline County, Westmoreland County, Virginia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2015, 8:13 PM EDT (00:13 UTC)
Expired
Jun 20, 2015, 8:38 PM EDT
In force
25 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Caroline County, VA, Westmoreland County, VA

The radar

The Sterling radar (KLWX), 97 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:24 PM EDTTSTM WND DMGPort Royal, VANUMEROUS TREES DOWN AROUND PORT ROYAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:26 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WFUS51 KAKQ 210013
TORAKQ
VAC033-193-210100-
/O.NEW.KAKQ.TO.W.0008.150621T0013Z-150621T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
813 PM EDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN WESTMORELAND COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHEASTERN CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...

* UNTIL 900 PM EDT
    
* AT 813 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR FORT A.P. HILL...OR NEAR BOWLING GREEN...AND
  MOVING NORTHEAST AT 35 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  PORT ROYAL AROUND 830 PM EDT.
  COLONIAL BEACH AROUND 850 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
POTOMAC BEACH...OAK GROVE AND ROLLINS FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3823 7696 3821 7696 3820 7699 3821 7695
      3819 7691 3818 7692 3813 7705 3817 7706
      3815 7711 3813 7710 3812 7715 3807 7717
      3801 7730 3807 7734 3820 7723 3817 7718
      3816 7712 3819 7705 3826 7705 3828 7698
TIME...MOT...LOC 0013Z 228DEG 28KT 3807 7728 

$$

JM
2 follow-up statements
942 
WWUS51 KAKQ 210027
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
827 PM EDT SAT JUN 20 2015

VAC033-193-210100-
/O.CON.KAKQ.TO.W.0008.000000T0000Z-150621T0100Z/
WESTMORELAND VA-CAROLINE VA-
827 PM EDT SAT JUN 20 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN WESTMORELAND AND NORTHEASTERN CAROLINE COUNTIES...
    
AT 826 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER PORT
ROYAL...OR 8 MILES SOUTH OF KING GEORGE...MOVING NORTHEAST AT 30 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  COLONIAL BEACH AROUND 850 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE OAK
GROVE AND POTOMAC BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR NEAREST LAW ENFORECEMENT AGENCY WHO
WILL RELAY YOUR REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3825 7697 3825 7698 3822 7696 3820 7699
      3821 7695 3819 7691 3813 7704 3817 7706
      3814 7711 3813 7710 3812 7715 3806 7719
      3819 7722 3815 7712 3817 7708 3818 7705
      3826 7705 3827 7701 3828 7698
TIME...MOT...LOC 0026Z 228DEG 28KT 3814 7718 

$$

JM
232 
WWUS51 KAKQ 210038
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
838 PM EDT SAT JUN 20 2015

VAC033-193-210047-
/O.CAN.KAKQ.TO.W.0008.000000T0000Z-150621T0100Z/
WESTMORELAND VA-CAROLINE VA-
838 PM EDT SAT JUN 20 2015

...THE TORNADO WARNING FOR NORTHWESTERN WESTMORELAND AND NORTHEASTERN
CAROLINE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING NO LONGER APPEARS TO BE CAPABLE 
OF PRODUCING A TORNADO. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3825 7697 3825 7698 3822 7696 3820 7699
      3821 7695 3819 7691 3813 7704 3817 7706
      3814 7711 3813 7710 3812 7715 3806 7719
      3819 7722 3815 7712 3817 7708 3818 7705
      3826 7705 3827 7701 3828 7698
TIME...MOT...LOC 0034Z 228DEG 28KT 3820 7710 

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 20, 5:00 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 20, 5:00 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT SAT JUN 20 2015

.SYNOPSIS...
THE REMNANT LOW OF TROPICAL CYCLONE BILL TRACKS ACROSS THE
NORTHERN MID ATLANTIC TONIGHT. A WEAK COLD FRONT APPROACHES FROM
THE NORTHWEST SUNDAY AND MOVES THROUGH THE REGION SUNDAY NIGHT.
THE FRONT DISSIPATES MONDAY...WITH HOT CONDITIONS CONTINUING
THROUGH TUESDAY. ANOTHER WEAK FRONT DROPS INTO THE REGION BY
MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CURRENT GOES WV AND VISIBLE IMAGERY DEPICTS TD BILL TRACKING ENE
THROUGH THE OHIO VALLEY...WITH CONVECTION DEVELOPING ALONG A
CONFLUENCE BOUNDARY EXTENDING SSW ALONG THE CENTRAL AND SRN
APPALACHIANS. LOCALLY...SHORTWAVE RIDGING AHEAD OF BILL HAS
SUPPRESSED SHOWER/TSTM DEVELOPMENT WITH ONLY VERY ISO ACTIVITY
ALONG THE SEA-BREEZE. THE SPC MESOANALYSIS DEPICTS ~2500 J/KG OF
ML CAPE ACROSS CENTRAL AND SRN VA ALONG WITH 30-35KT OF EFFECTIVE
SHEAR.

HEIGHT FALLS OVER THE NEXT SEVERAL HOURS WILL ALLOW FOR
INCREASING COVERAGE OF SHOWERS/TSTMS IN A VERY UNSTABLE AND
MODESTLY SHEARED ENVIRONMENT. THE PRIMARY THREAT WILL BE DAMAGING
WIND GUSTS. THERE IS A LESSER THREAT OF SEVERE HAIL GIVEN FREEZING
LEVEL AOA 15 KFT. THERE IS A POTENTIAL FOR A FEW ISOLATED
TORNADOES AS THE LOW-LEVEL FLOW BACKS OVER THE NEXT FEW HOURS.
HOWEVER...RELATIVELY HIGH LCLS AND GENERALLY WEAK LOW-LEVEL FLOW
WILL BE LIMITING FACTORS.

FOLLOWED A SOLUTION SIMILAR TO THE 20/12Z NAM/REGIONAL CMC/HI-RES
ARW FOR THE LATE EVENING AND OVERNIGHT HOURS...WHICH SHOWS
SHOWERS/TSTMS CONGEALING ALONG THE ZONE OF CONFLUENCE...AND
PASSING ACROSS WRN/CENTRAL PORTIONS BETWEEN 00Z-06Z...AND FARTHER
E BETWEEN 03-09Z. HEAVY RAINFALL IS LIKELY...BUT THE SYSTEM IS
RATHER PROGRESSIVE. HENCE A WIDESPREAD FLASH FLOOD THREAT IS NOT
EXPECTED. THE HIGHEST POPS EXTEND FROM THE PIEDMONT TO THE ERN
SHORE...WITH THE LOWEST OVER COASTAL NE NC. QPF ON AVERAGE RANGES
FROM 1-2 IN ACROSS THE FAR N...TO ~0.25 IN OVER THE FAR
SE...ALTHOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE GIVEN THE
CONVECTIVE NATURE OF THE EVENT. OTHERWISE...A WARM HUMID NIGHT IS
EXPECTED WITH LOWS IN THE 70S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE MID-LEVEL SHORTWAVE ASSOCIATED WITH THE FORMER TC WILL MOVE
OFFSHORE SUNDAY. AFTER A CHC FOR LINGERING SHOWERS EARLY SUNDAY
MORNING (ESPECIALLY OVER ERN 1/3 OF THE CWA)...THE SKY SHOULD
BECOME PARTLY/MOSTLY SUNNY BEFORE NOON. DOWNSLOPE WNW FLOW AND
DEEP MIXING. 850MB TEMPERATURES SOAR TO AROUND 20-22C...WHICH WILL
SUPPORT HIGHS REACHING AT LEAST THE MID 90S INLAND...WITH EVEN
HIGHS INTO THE UPPER 80S TO LOWER 90S ALONG THE IMMEDIATE COAST. A
WEAK COLD FRONT WILL APPROACH FROM THE NW DURING THE AFTERNOON AND
EVENING...BUT DOWNSLOPE FLOW IS EXPECTED TO LIMIT TSTM POTENTIAL.

THE FRONT MOVES INTO THE AREA SUNDAY NIGHT AND LINGERS OVER THE
AREA MONDAY MORE IN THE FORM OF A LEE-TROUGH. A 20% POP WILL
REMAIN OVER THE PIEDMONT IN VICINITY OF THE TROUGH...AND OVER NE
NC FOR ANY SEA-BREEZE ACTIVITY WHERE SURFACE DEWPOINTS WILL BE
HIGHER. HIGHS WILL BE HOT...INTO THE MID 90S INLAND...WITH
MID/UPPER 80S ALONG THE COAST...AFTER MORNING LOWS IN THE 70S.
AFTN MIXING WILL BRING DEW POINTS INTO THE 60S MOST AREAS SO HEAT
INDICES SHOULD STAY CAPPED AT 100-104 F. TUESDAY APPEARS TO BE THE
HOTTEST DAY OF THE PERIOD...850 MB TEMPERATURES RISE TO 21-24C PER
THE LATEST GFS/ECMWF. THIS SUPPORTS HIGHS INTO THE UPPER 90S/NEAR
100 F INLAND AND 90-95 F AT THE COAST. LIKE MONDAY...APPEARS
SLIGHTLY DRIER W/ AFTN MIXING AND WNW FLOW SO HEAT INDICES MAY
HOLD IN THE 100-104 F RANGE MOST AREAS. WILL MENTION THIS IN
HWO...IF DEW POINTS DO NOT MIX OUT THEN A HEAT ADVISORY WILL
EVENTUALLY BE NEEDED.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
FCST AREA WILL GENERALLY BE IN A WNW FLO ALOFT INTO SAT
MORNG...THEN WSW DURING SAT. HOT AND RATHER HUMID CONDITIONS WILL
CONTINUE TO PREVAIL WED AND THU...THEN COOLER CONDITIONS FOR FRI
AND SAT. LEANING CLOSER TO THE 12Z ECMWF FOR THE EXTENDED PERIOD
WITH REGARD TO TIMING OF TROFS/FRONTS AFFECTING THE REGION. ONE
FRONT DROPS THRU THE AREA AND S OF THE CWA TUE NGT INTO WED
MORNG...WITH ANOTHER FRONT MOVNG ACRS THE REGION THU NGT INTO FRI
AFTN. A WARM FRONT WILL THEN LIFT BACK INTO THE AREA SAT
AFTN/EVENG. SO...WILL CONTINUE WITH SLGT (20%) TO CHC (40%) POPS
FOR SHOWERS AND TSTMS. OUTSIDE OF PCPN...EXPECT MAINLY A PARTLY
SUNNY OR PARTLY CLOUDY SKY. HIGHS WILL RANGE FM THE UPR 80S TO
MID 90S WED AND THU...IN THE MID 80S TO LWR 90S FRI...AND IN THE
80S SAT. LOWS IN THE 70S WED MORNG...IN THE LWR TO MID 70S THU AND
FRI MORNGS...AND IN THE UPR 60S TO LWR 70S SAT MORNG.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS PREVAIL THROUGH THIS AFTERNOON ACROSS THE REGION.
DOWNSTREAM REMNANTS OF TROPICAL CYCLONE BILL WILL CONTINUE TO
RESULT IN SCT MID-HIGH CLOUDS...WITH DAYTIME HEATING HELPING WITH
CU DEVELOPMENT. WINDS AOB 10 KT THIS AFTN.

FOR TODAY...FRONTAL BOUNDARY LIFTS NORTH OF THE REGION AS BILLS
REMNANTS LIFT INTO THE REGION. SLY WINDS REMAIN AOB 10 KT THIS
AFTERNOON...RESULTING IN SEABREEZE BOUNDARIES AND ASSOCIATED
SCATTERED CONVECTION THIS AFTERNOON AND EARLY EVENING. SCATTERED
SHOWERS/THUNDERSTORMS LATE TODAY EXPECTED TO BECOME MORE
WIDESPREAD THIS EVENING ACROSS THE PIEDMONT INTO CENTRAL VA AS
BILLS REMNANT SFC LOW LIFTS INTO THE REGION. LOCALLY HEAVY
RAINFALL AND GUSTY WINDS WILL BE THE MAIN IMPACTS. CONFIDENCE
INCREASING THAT KRIC AND KSBY WILL SEE PRECIP AROUND AND AFTER
21/00Z. HAVE MENTIONED PRECIP AND MVFR CONDITIONS IN THE TAFS. NAM
GUIDANCE ALSO PESSIMISTIC OVERNIGHT WITH S-SE FLOW RESULTING IN
STRATUS.

OUTLOOK...REMNANTS OF BILL MOVE ENEWD AWAY FROM THE REGION
SUNDAY...WITH VFR RETURNING ALL TERMINALS. GENERALLY DRY WEATHER
AND VFR EXPECTED FROM SUNDAY AFTERNOON THROUGH MONDAY.

&&

.MARINE...
SCA'S IN EFFECT FOR THE ENTIRE CHES BAY FM THIS EVENG THRU SUN
AFTN...DUE TO SSW WINDS 15 TO 20 KT WITH GUSTS TO 25 KT AS A
RESULT OF THE APPROACH AND PASSAGE OF THE REMNANT LO FM TROPICAL
CYCLONE BILL. SCA IN EFFECT FOR THE NRN TWO CSTL ZNS FM VERY LATE
TNGT THRU SUN AFTN...DUE TO THE STRONGER SSW CAUSING SEAS TO BLD
TO NEAR 5 FT. SCA CONDITIONS EXPECTED TO BE MARGINAL AND SHORT
LIVED OVER THE CURRITUCK SOUND AND LOWER JAMES...SO HAVE HELD OFF
ON HEADLINES THERE. SFC LO/TROF WILL PUSH OFFSHORE SUN AFTN...WITH
SW WINDS DIMINISHING AOB 15 KT SUN AFTN AND EVENG. SEAS WILL
SUBSIDE SUN AFTN...DROPPING BELOW 5 FT LATE. SFC TROF/WEAK FRONT
SLIDES OFF THE CST MON MORNG...WITH NNW WINDS 5 TO 15
KT...BECOMING ENE 5 TO 10 KT LATE IN THE DAY ACRS MOST OF THE
AREA. SSW WINDS WILL PREVAIL AGAIN MON NGT INTO TUE NGT...IN
ADVANCE OF ANOTHER FRONT THEN DROPS S OF THE REGION LATE TUE NGT
AND WED MORNG. SCA CONDITIONS ARE NOT EXPECTED.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR ANZ630>632-634.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR ANZ650-
     652.

&&

SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...TMG
AVIATION...DAP
MARINE...TMG
Hazardous weather outlook, Jun 20, 3:40 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT SAT JUN 20 2015

MDZ021>025-VAZ099-100-211945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
340 PM EDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE REMNANT LOW FROM TROPICAL DEPRESSION BILL WILL PASS BY TO THE
NORTH OF THE AREA TONIGHT. THERE WILL BE A SLIGHT RISK FOR SEVERE
WEATHER...MAINLY LATE THIS AFTERNOON AND THIS EVENING...WITH THE
PRIMARY THREAT BEING FROM DAMAGING WINDS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE. BY LATE EVENING AND OVERNIGHT...THE SEVERE THREAT
IS EXPECTED TO DIMINISH ALTHOUGH A WIDESPREAD ONE TO TWO INCHES OF
RAINFALL IS EXPECTED...WITH MINOR FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL TOP OUT AROUND 100 DEGREES SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093-
095>098-509>525-211945-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
340 PM EDT SAT JUN 20 2015

...SEVERE THUNDERSTORM WATCH 318 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ADDITIONALLY...HEAVY RAIN IN ANY THUNDERSTORMS COULD PRODUCE MINOR
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL TOP OUT FROM 100 TO 104 DEGREES SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 20, 7:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     LADYSMITH               38.02N  77.52W
06/20/2015                   CAROLINE           VA   911 CALL CENTER

            TREES DOWN ON ROUTE 1 NEAR LADYSMITH.

&&

EVENT NUMBER AKQ1500935

JO
Local storm report, Jun 20, 8:00 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
800 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     2 S SANDY HOOK          37.73N  77.91W
06/20/2015                   GOOCHLAND          VA   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN NEAR LOCK CASTLE RD

&&

EVENT NUMBER AKQ1500937

DAP
Local storm report, Jun 20, 8:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
806 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     CHASE CITY              36.80N  78.46W
06/20/2015                   MECKLENBURG        VA   911 CALL CENTER

            TREES DOWN AROUND CHASE CITY

&&

EVENT NUMBER AKQ1500938

JO
Local storm report, Jun 20, 8:07 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
807 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND DMG     CLARKSVILLE             36.62N  78.57W
06/20/2015                   MECKLENBURG        VA   911 CALL CENTER

            NUMEROUS TREES DOWN NEAR CLARKSVILLE.

&&

EVENT NUMBER AKQ1500940

JO
Local storm report, Jun 20, 8:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
808 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     NOTTOWAY                37.13N  78.08W
06/20/2015                   NOTTOWAY           VA   911 CALL CENTER

            TREES AND POWERLINES DOWN ACROSS CENTRAL AND EASTERN
            NOTTOWAY COUNTY.

&&

EVENT NUMBER AKQ1500941

DAP
Local storm report, Jun 20, 8:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
812 PM EDT SAT JUN 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     CUMBERLAND              37.50N  78.24W
06/20/2015                   CUMBERLAND         VA   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN ACROSS MUCH OF
            COUNTY.

&&

EVENT NUMBER AKQ1500942

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:09 PM EDTSevere Thunderstorm WarningAKQAmelia, Caroline, Chesterfield, Essex, Goochland, Hanover and 7 more51 min
Jun 20, 8:25 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway and 1 more50 min
Jun 20, 8:38 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, New Kent, Northumberland, Richmond and 1 more52 min
Jun 20, 8:55 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Chesterfield, Cumberland, Dinwiddie, Goochland and 4 more35 min
Jun 20, 9:27 PM EDTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, Lancaster, Middlesex, Northumberland and 2 more35 min
Jun 20, 9:27 PM EDTSevere Thunderstorm WarningAKQCaroline, Charles City, Chesterfield, Dinwiddie, Goochland, Greensville and 15 more63 min
Jun 20, 9:44 PM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Prince George, Southampton, Sussex and 2 more46 min
Jun 20, 9:58 PM EDTSevere Thunderstorm WarningAKQCaroline, Charles City, Essex, Gloucester, James City, King and Queen and 11 more47 min
Jun 20, 10:27 PM EDTSpecial Marine WarningAKQ63 min
Jun 20, 10:30 PM EDTSevere Thunderstorm WarningAKQCharles City, Isle of Wight, James City, Southampton, Surry, Sussex and 2 more45 min
Jun 20, 10:41 PM EDTSpecial Weather StatementAKQCity of Franklin34 min
Jun 20, 10:55 PM EDTSpecial Marine WarningAKQ95 min
Jun 20, 10:55 PM EDTSpecial Weather StatementAKQGloucester, James City, Lancaster, Mathews, Middlesex, Northumberland35 min
Jun 20, 11:07 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, Mathews, Southampton and 6 more38 min
Jun 20, 11:17 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Franklin, City of Portsmouth, City of Suffolk28 min
Jun 20, 11:26 PM EDTSpecial Marine WarningAKQ64 min
Jun 20, 11:43 PM EDTSpecial Weather StatementAKQGloucester, Lancaster, Middlesex, Northumberland32 min
Jun 20, 11:48 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton42 min
Jun 20, 11:49 PM EDTSpecial Weather StatementAKQMathews, City of Hampton, City of Newport News, City of Poquoson26 min
Jun 20, 11:54 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach51 min
Jun 21, 12:01 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach59 min
Jun 21, 12:08 AM EDTSpecial Marine WarningAKQ67 min
Jun 21, 12:08 AM EDTSpecial Marine WarningAKQ67 min
Jun 21, 12:25 AM EDTSpecial Marine WarningAKQ35 min
Jun 21, 12:28 AM EDTSpecial Marine WarningAKQ62 min
Jun 21, 12:37 AM EDTSpecial Weather StatementAKQNorthampton23 min

Nearby

Tornado Warnings in Virginia, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.